Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On the inertia group of a product of spheres

Author: Reinhard Schultz
Journal: Trans. Amer. Math. Soc. 156 (1971), 137-153
MSC: Primary 57.10
MathSciNet review: 0275453
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper it is proved that the smooth connected sum of a product of ordinary spheres with an exotic combinatorial sphere is never diffeomorphic to the original product. This result is extended and compared to certain related examples.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57.10

Retrieve articles in all journals with MSC: 57.10

Additional Information

Keywords: Inertia group, homotopy sphere, fiber homotopy equivalence, self-equivalence group, automorphisms of homology, surgery, smoothings of PL manifolds, homotopy smoothings, normal invariants, homotopy composition
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society